Alert archive / New Mexico / Wind Advisories in 2006
Wind Advisory 5, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 10, 2006, 5:13 AM MST. It took effect at Mar 10, 2006, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2006, 5:13 AM MST (12:13 UTC)
- In effect from
- Mar 10, 2006, 11:00 AM MST
- Expired
- Mar 10, 2006, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 101214 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 513 AM MST FRI MAR 10 2006 ...WIND ADVISORY TODAY FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS ... .A STRONG LOW PRESSURE SYSTEM ALOFT IS LOCATED OVER THE WESTERN U.S. AND WILL CONTINUE TO STRENGTHEN TODAY. THIS SYSTEM WILL INCREASE THE WINDS ACROSS THE AREA BY THIS AFTERNOON AND BLOWING DUST WILL ACCOMPANY THESE WINDS IN MANY PLACES. THE WINDS ARE EXPECTED TO DIMINISH SOMEWHAT BY MID EVENING. NMZ022>025-030>032-TXZ055-056-102300- /O.NEW.KEPZ.WI.Y.0005.060310T1800Z-060311T0300Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 513 AM MST FRI MAR 10 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. INCREASING WINDS ALOFT ALONG WITH A SURFACE PRESSURE GRADIENT THAT BECOMES VERY TIGHT BY THIS AFTERNOON...WILL COMBINE TO BRING A WINDY AND DUSTY DAY TO THE AREA THIS AFTERNOON. WINDS ARE FORECAST TO INCREASE TO 25 TO 35 MPH BY AFTERNOON WITH GUSTS TO 50 MPH. THE WINDS ARE EXPECTED TO DIMINISH LATER IN THE EVENING AND EARLY MORNING HOURS OF SATURDAY...DOWN TO 15 TO 25 MPH. LOCAL GUSTS OF 60 MPH ARE POSSIBLE ALONG EAST SLOPES OF MOUNTAINS AND THESE GUSTS ARE LIKELY TO CONTINUE INTO SATURDAY MORNING. BLOWING DUST THIS AFTERNOON WILL OCCASIONALLY REDUCE VISIBILITIES TO 2 MILES OR LESS IN SOME AREAS...CREATING HAZARDOUS CONDITIONS FOR MOTORISTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HEFNER
2 follow-up statements
000 WWUS74 KEPZ 102315 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 415 PM MST FRI MAR 10 2006 ...WIND ADVISORY TODAY FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS ... .A STRONG LOW PRESSURE SYSTEM ALOFT IS LOCATED OVER THE WESTERN U.S. AND WILL CONTINUE TO STRENGTHEN TODAY. THIS SYSTEM WILL INCREASE THE WINDS ACROSS THE AREA BY THIS AFTERNOON AND BLOWING DUST WILL ACCOMPANY THESE WINDS IN MANY PLACES. THE WINDS ARE EXPECTED TO DIMINISH SOMEWHAT BY MID EVENING. NMZ022>025-030>032-TXZ055-056-110215- /O.CON.KEPZ.WI.Y.0005.000000T0000Z-060311T0300Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 415 PM MST FRI MAR 10 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. INCREASING WINDS ALOFT ALONG WITH A SURFACE PRESSURE GRADIENT THAT BECOMES VERY TIGHT BY THIS AFTERNOON...WILL COMBINE TO BRING A WINDY AND DUSTY DAY TO THE AREA THIS AFTERNOON. WINDS ARE FORECAST TO INCREASE TO 25 TO 35 MPH BY AFTERNOON WITH GUSTS TO 50 MPH. THE WINDS ARE EXPECTED TO DIMINISH LATER IN THE EVENING AND EARLY MORNING HOURS OF SATURDAY...DOWN TO 15 TO 25 MPH. LOCAL GUSTS OF 60 MPH ARE POSSIBLE ALONG EAST SLOPES OF MOUNTAINS AND THESE GUSTS ARE LIKELY TO CONTINUE INTO SATURDAY MORNING. BLOWING DUST THIS AFTERNOON WILL OCCASIONALLY REDUCE VISIBILITIES TO 2 MILES OR LESS IN SOME AREAS...CREATING HAZARDOUS CONDITIONS FOR MOTORISTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KEPZ 102318 AAA NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 418 PM MST FRI MAR 10 2006 ...WIND ADVISORY TODAY FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS ... .A STRONG LOW PRESSURE SYSTEM ALOFT IS LOCATED OVER THE WESTERN U.S. AND WILL CONTINUE TO STRENGTHEN TODAY. THIS SYSTEM WILL INCREASE THE WINDS ACROSS THE AREA BY THIS AFTERNOON AND BLOWING DUST WILL ACCOMPANY THESE WINDS IN MANY PLACES. THE WINDS ARE EXPECTED TO DIMINISH SOMEWHAT BY MID EVENING. NMZ022>025-030>032-TXZ055-056-110300- /O.CON.KEPZ.WI.Y.0005.000000T0000Z-060311T0300Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 418 PM MST FRI MAR 10 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. INCREASING WINDS ALOFT ALONG WITH A SURFACE PRESSURE GRADIENT THAT BECOMES VERY TIGHT BY THIS AFTERNOON...WILL COMBINE TO BRING A WINDY AND DUSTY DAY TO THE AREA THIS AFTERNOON. WINDS ARE FORECAST TO INCREASE TO 25 TO 35 MPH BY AFTERNOON WITH GUSTS TO 50 MPH. THE WINDS ARE EXPECTED TO DIMINISH LATER IN THE EVENING AND EARLY MORNING HOURS OF SATURDAY...DOWN TO 15 TO 25 MPH. LOCAL GUSTS OF 60 MPH ARE POSSIBLE ALONG EAST SLOPES OF MOUNTAINS AND THESE GUSTS ARE LIKELY TO CONTINUE INTO SATURDAY MORNING. BLOWING DUST THIS AFTERNOON WILL OCCASIONALLY REDUCE VISIBILITIES TO 2 MILES OR LESS IN SOME AREAS...CREATING HAZARDOUS CONDITIONS FOR MOTORISTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 10, 3:24 AM MST, 1 hour 49 minutes earlier.
Area forecast discussion, Mar 10, 3:24 AM MST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 324 AM MST FRI MAR 10 2006 .SYNOPSIS... STRONG WEST TO SOUTHWEST FLOW ALOFT WILL ALLOW WINDY AFTERNOONS AND EVENINGS TO CONTINUE THROUGH SUNDAY. A WIND ADVISORY IS IN EFFECT TODAY BEGINNING AT 11 AM. AS AN UPPER TROUGH MOVES THROUGH NEW MEXICO SUNDAY A SLIGHT CHANCE OF SHOWERS WILL DEVELOP. THE TROUGH MOVES EAST OF THE AREA MONDAY ALLOWING CLOUDS AND WINDS TO DIMINISH. DRY WEST FLOW AFTER MONDAY WILL ALLOW MOSTLY CLEAR SKIES TO DEVELOP AND TEMPERATURES BACK TO NORMAL BY TUESDAY AND WEDNESDAY. && .DISCUSSION... LARGE BROAD TROUGH CONTINUES TO DEVELOP AND DIG SOUTHWARD THIS MORNING. TROUGH IS COVERING WESTERN THIRD OF THE U.S. AND SATELLITE IMAGERY SHOWS PLENTY OF COLD AIR ALOFT WITHIN THIS TROUGH. WITH NEW MEXICO AT THE BOTTOM OF THIS TROUGH NEXT 3 DAYS...WINDS AND BLOWING DUST WILL BE THE MAIN PROBLEMS. WILL ISSUE WIND ADVISORY TODAY AS BOTH GFS/ETA AND PROG SOUNDINGS SHOW GOOD WIND POTENTIAL. SATURDAY WILL BE WINDY BUT NOT QUITE AS SURE WITH CONSISTENCY OF WINDS AS STRONG MID LEVEL CORE OF WINDS IS A BIT SOUTH OF CWA AND HENCE SURFACE PRESSURE GRADIENT MAY NOT BE AS TIGHT AS SURFACE TROUGHING WILL TEND TO FORM ACROSS NORTHERN MEXICO NORTHWARD. BUT MID LEVEL WINDS ARE ACTUALLY STRONGER SATURDAY. AM CONCERNED ABOUT EAST SLOPE WINDS TONIGHT AND ESPECIALLY SATURDAY NIGHT. LOOK AT BUFKIT SOUNDINGS SHOWS SOME CAPPING NEAR MOUNTAIN TOP LEVELS BOTH NIGHTS AND WINDS OF 50-55 KTS. GUST POTENTIAL ALONG THESE EAST SLOPES OF 65-70 MPH FROM AROUND MIDNIGHT TO 6AM...BOTH TONIGHT AND SATURDAY NIGHT. THE LAST OF THE ENERGY MOVING THROUGH THE TROUGH IS OVER THE AREA SUNDAY ALONG WITH SURFACE FRONT. THIS SHOULD BE THE ONLY CHANCE OF SHOWERS AREA WIDE...THOUGH KEPT LOW POPS IN THE GILA BOTH SATURDAY AND SUNDAY. FRONT EXITING TO THE EAST SHOULD FINALLY ALLOW THE WINDS TO COME DOWN FOR SEVERAL DAYS STARTING MONDAY.PATTERN ALOFT FROM MONDAY ON IS BASICALLY ZONAL. THIS SHOULD ALLOW PLENTY OF SUN AND WARM TEMPERATURES BACK TO NORMAL AND ABOVE AFTER TUESDAY. GFS DOES SHOW SOME SUB-TROPICAL MOISTURE TO WORK ITS WAY UP TO JUST SOUTH OF THE CWA TUESDAY AND BEYOND BUT WILL NOT PLAY WITH THIS AT THIS TIME. && .AVIATION 10/1200Z-11/1200Z... VFR CONDITIONS TIL AROUND NOON TODAY WITH CIGS ABV FL150. A FEW AREAS OF MVFR VSBYS FRIDAY AFTERNOON AND EARLY FRIDAY EVENING IN BLOWING DUST. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 67 48 65 50 62 / 0 0 0 10 10 SIERRA BLANCA TX 64 45 64 45 64 / 0 0 0 10 10 LAS CRUCES 67 43 63 44 61 / 0 0 0 10 10 ALAMOGORDO 65 41 65 42 59 / 0 0 0 10 10 CLOUDCROFT 43 27 41 27 38 / 0 0 0 10 10 TRUTH OR CONSEQUENCES 65 41 60 42 58 / 0 0 0 10 20 SILVER CITY 58 37 54 38 50 / 0 10 20 20 20 DEMING 66 43 62 43 59 / 0 0 0 10 10 LORDSBURG 66 43 62 43 59 / 0 0 20 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... TXZ 055-056 WIND ADVISORY THIS AFTERNOON AND EVENING. NMZ 022>025-030>032 WIND ADVISORY THIS AFTERNOON AND EVENING. 17 HEFNER
Hazardous weather outlook, Mar 9, 7:00 AM MST, 22 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 700 AM MST THU MAR 9 2006 NMZ022>025-030>032-TXZ055-056-101400- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 700 AM MST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY TO WINDY CONDITIONS BY AFTERNOON. WIND SPEEDS EXPECTED TO REMAIN BELOW ADVISORY CRITERIA .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDY CONDITIONS WILL PERSIST THROUGH MONDAY. WIND SPEEDS MAY EXCEED ADVISORY CRITERIA ON SATURDAY. BLOWING DUST POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in New Mexico, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.